Tuesday, July 28, 2015
While thank G-d, she is not crying around the clock, she has been cranky and difficult. She has nice long periods during the day where she is sweet and smiley and destroying laundry piles and kicking over something Tzviel worked hard on.
We are waiting to see that she adjusts to that very minimal dosage before raising it slightly either by amount or times per day.
Monday, July 20, 2015
And just like that- Tehilla is back to her normal smiley self. The whining and crying stopped. Now we know it definitely was the medication.
Tomorrow we will go back on the medication at a third of the proper dosage and see how she manages. We may have to be patient for several days, in the hopes that her body adjusts.
Sunday, July 19, 2015
Anyways, I explained to him how awful Tehilla's behavior has been, the non-stop crying and the level of miserableness. He consulted with a neurologist, who confirmed that while Tehila's reaction is not common, there are known side effects for Clonidine of irritability, head aches and exhaustion.
He agreed that we should stop the medication for two days. That way, we can make sure that she isn't coming down with something in a stupid spin of coincidence. We'll give her body a break. If we see that she goes back to being her usual self, then we know it was caused from the medication. If she comes down with some other symptoms, then we'll know she is just getting sick.
After two days, we will restart the medication on a third of the proper dose. If it is from the medication it should take her body a little bit of time to adjust, but then she should be okay. If we see that she is not adjusting and still losing her mind, then we will have to stop the medication and try something else.
Tehilla has not adjusted well to her new medication. We were told it would "relax her". Well, in the picture you can see. Tehilla took her blankets, dolls and sippy cup and just lay on the floor. When she wasn't just lying there, she was crying relentlessly, all day.
So, Friday, I messaged our nurse and told her to call Dr. Golander because Tehilla wasn't handling the medication well. He said that we should half her dose of Clonidine for the next two weeks and then go back.
We did that, and spent all of Shabbat with Tehilla crying and whining non stop. She was a mess. This morning she woke up at 5 am and has not stopped crying since.
I asked our nurse to have our cardiologist call me. But as of right now, I'm taking her off Clonidine. We'll see what Dr. Golander has to say.
Of course, for all we know, Tehilla could be coming down with something and it is just a coincidence. But we need her off this medication to find out.
Wednesday, July 15, 2015
"NCSY Camp Sports is a one month Summer program for boys on the campus of Ner Israel. We heard about the program that Yeshiva University high school was running and decided to continue it this summer. We hope that Tehilla is doing well and just wanted to let you know that 85 boys and 30 counselors are participating in the program for the month of July.
Rabbi Moshe Zucker"
We went in for the echo. Tehilla lay down and looked pretty unsure whether she was going to cooperate. In the end, watching Fisher-Price videos won out, and she was calm for all of it except when they needed to do her neck. It's very uncomfortable and Tehilla freaked out a bit, but eventually calmed down and let them finish.
"I am feeling really happy!" is what Dr. Golander said while looking at the echo. Tehilla's heart function is really good. However, when he looked her vitals, he was not happy with her blood pressure. It's still too high.
Here's the way it works- Her blood pressure is very high. The increased pressure from her blood is what weakened her heart muscles in the first place. Which caused her to be in heart failure. We started giving her Digoxin to force her heart to squeeze harder, despite the pressure. We also have been giving her Enalapril and Carvedilol to lower her blood pressure, which is the root of the problem. So, clearly the Digoxin is working and giving her great heart function- but we haven't really fixed the underlying issue which is her blood pressure. We've basically put a band-aid on it.
So, we have raised the dose on Enalapril and Carvedilol to the maximum dosage and we are adding a new medication called Clonidine. It is a medication that is used for a few different things, one of them is high blood pressure. It will have a relaxing effect on Tehilla for the first while until her body adjusts to the medication. Let's hope that this finally lowers her blood pressure.
We will see Dr. Golander again in 3 months.
On Friday, our plan was to go to the beach. However, we completely forgot that in Israel right now, it's jellyfish season. We found a pool nearby and headed there.
Because of Tehilla's heart, Tehilla has trouble regulating her body temperature. Kids like Tehilla usually do not last long in the pool. They usually start turning purple and blue after 5-10 minutes in and need to go out to warm up.
We were all ready with towels on the side, to jump out and start warming her up. It didn't happen...
She stayed in the pool for 40 minutes and didn't even turn slightly purple. We were amazed! Thank G-d!
We are now waiting for our appointment with our cardiologist. An update will come shortly.
Friday, July 10, 2015
Wednesday, July 8, 2015
Thank G-d for the naughtiness!
Thursday, July 2, 2015
Tehilla has recovered from her sinus infection. She wasn't cooperative at speech therapy this past week because she wasn't feeling well. She is now saying "Abba", "off", and "up" perfectly.
Lately, she has been very playful and imaginative. She likes to dress up and that means everyone else in the family are missing their things because she swipes them. Today, I called her to come as we were about to walk out the door. This is how she came to the door!